Patient :I had a pill abortion on nov 23 everything went as said till dec. 22 i went back to the doctor because i started to bleed to the point it gushed out in any movement. they did a emergency abortion in clinic and they had to use a pitcher with two doctors just to do the procedure and put me on methragine to help stop the bleeding. it work but now this week ive been experiencing extrem pain in my right lower adominal that stops me where ever i amyesterday i started my period i didnt even know till it was all over my underwear. i dont soak a pad every hour but im at the point that i dont get a chance to soak a pad because it runs right off. ive had three accidents already in a 24 hr period. should i be woried again.
Thanks for the query.
I understand your concern.
Excessive bleeding during periods is called menorrhagia.
As you have undergone D&C after abartion the possibility of retained products is less.
The other possible causes of menorrhagia are uterine causes like fibroids, adenomyosis, endometrial abnormalities, gonadal hormonal imbalance, thyroid hormonal abnormalities, coagulation abnormalities etc.
As you are having heavy bleeding associated with pain abdomen, better to get evaluated.
Please do consult your doctor, get examined and go for investigations like ultrasound, gonadal hormonal profile, thyroid hormonal profile, complete blood picture etc.
With this workup the possible cause of your problem can be identified and treatment can be planned accordingly.
Antifibrinolytic drugs can help in controlling the bleeding, if you get recurrent episodes of menorrhagia, you may need support of hormonal pills to decrease the flow.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.